Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Questions about my regiment
Dec 17, 2004

I was diagnosed with HIV on Nov 4, 2004. I have a CD4 of 187 and a Viral Load of > 750,000. My doctor is prescribing Truvada + Reyataz (w/ ritonivir boost).

Questions: 1) I am getting the Reyataz prescribed at 150 mg. What is the idea of having different dosages with Reyataz (100, 150, 200mg)? Is there some "play" with this regarding tweeking my regiment at a later point? 2) Regarding lipodystrophy, from what I have read on this site plus what my doctor has told me, it appears that this regiment would be most fat "friendly", as well as cholesterol and trygliceride friendly. Can you expound on this? 3) Is there a one pill formulation in the works for a Norvir boosted Reyataz (in the same sense as Kaletra)?

Thanks for all your help. This is the best site for HIV related inquiries. You guys are going a great job!

Response from Dr. Henry

I have some concern about the tenofovir part of Truvada somewhat negating the benefits of adding the ritonavir to atazanavir ( a large upcoming ACTG trial will be looking at the regimen -long term prospective clinical trial data and experience is currently lacking on that regimen). I usually start with a Kaletra based regimen (focus on avoiding resistance) and then once suppressed often switch to an easier regimen. To my knowledge a co-formulation of ritonavir + atazanavir is NOT in the works (capitalism has its flaws). Your regimen looks fat friendly on paper and I have some experience with it suggesting that lipids are only minimally impacted but much more data is needed-it is too new. KH



Previous
Onset of Sustiva side effects after 2 years
Next
constant headache

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement